Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 3, 2008, 5:29 PM CDT for Webb County, Texas. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 3, 2008, 7:09 PM CDT
- In force
- 100 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 188 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2469 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 032233
FFWCRP
TXC479-040030-
/O.NEW.KCRP.FF.W.0005.080703T2229Z-080704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 PM CDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WEBB COUNTY IN SOUTH TEXAS
* UNTIL 730 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED UP TO 1 AND A HALF INCHES OF RAINFALL AROUND THE
LAREDO AREA WITH ADDITIONAL THUNDERSTORMS SOUTH AND SOUTHEAST OF
LAREDO AND RIO BRAVO MOVING NORTHWEST AND EXPECTED TO MOVE ACROSS
THE LAREDO AND RIO BRAVO AREAS BETWEEN 530 AND 630 PM WITH ADDITIONAL
2 INCH RAINFALL AMOUNTS.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...DOCTORS HOSPITAL OF LAREDO...LAREDO COUNTRY CLUB...LAREDO
INTERNATIONAL AIRPORT...ORVIL...RIO BRAVO...ST AUGUSTINE HIGH
SCHOOL SOUTH LAREDO AND UNITED SOUTH HIGH SCHOOL.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2780 9945 2729 9897 2730 9929 2732 9938
2730 9948 2755 9949 2780 9970
$$
TE2 follow-up statements
000
WGUS74 KCRP 032316
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
612 PM CDT THU JUL 3 2008
TXC479-040030-
/O.CON.KCRP.FF.W.0005.000000T0000Z-080704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
612 PM CDT THU JUL 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTH
CENTRAL WEBB COUNTY...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA...MAINLY OVER THE SOUTHERN PORTIONS OF THE CITY OF LAREDO AND
THE COMMUNITY OF RIO BRAVO. THESE STORMS WERE MOVING WEST NORTHWEST
AT 10 TO 15 MPH...WITH THE STRONGEST STORMS MOVING ACROSS THE RIO
GRANDE INTO MEXICO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO BRAVO
AND LAREDO.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED
AREA MAINLY OVER SOUTHERN LAREDO...RIO BRAVO...AND HIGHWAY 83 IN
SOUTHERN WEBB COUNTY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2780 9945 2729 9897 2730 9929 2732 9938
2730 9948 2755 9949 2780 9970
TIME...MOT...LOC 2312Z 315DEG 1KT 2747 9938
$$
GW000
WGUS74 KCRP 040009
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
707 PM CDT THU JUL 3 2008
TXC479-040017-
/O.CAN.KCRP.FF.W.0005.000000T0000Z-080704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
707 PM CDT THU JUL 3 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL WEBB
COUNTY...
THE THUNDERSTORMS THAT WERE PRODUCING HEAVY RAINFALL EARLIER THIS
EVENING HAVE WEAKENED AND ARE EXPECTED TO CONTINUE TO WEAKEN AND
MOVE WEST OF THE AREA THROUGH 8 PM. ADDITIONAL RAINFALL AMOUNTS ARE
EXPECTED TO BE ONE TENTH TO ONE QUARTER OF AN INCH THROUGH 8 PM.
LAT...LON 2780 9945 2729 9897 2730 9929 2732 9938
2730 9948 2755 9949 2780 9970
TIME...MOT...LOC 0007Z 315DEG 1KT 2746 9937
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:42 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 3, 3:42 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 342 PM CDT THU JUL 3 2008 .SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE GFS PROGS THE UPPER TROUGH AXIS TO MOVE OVR THE CWFA BY EARLY FRI...AND BECOME QUASI-STATIONARY...YET THE NAM PROGS THE TROUGH TO REMAIN OVR THE WRN GULF...IN RESPONSE TO THE RIDGE TO THE W/NW BUILDING MORE STRONGLY OVR THE CWFA...AND RESULTING IN LOWER PW VALUES/ GREATER SUBSIDENCE. YET MOST OF THE GFS ENSEMBLES ADDS CREDENCE TO THE GFS DETERMINISTIC SOLN. CONCUR WITH THE GFS. THUS STILL EXPECT COPIOUS MSTR/INSTABILITY AND THE QUASI-STATIONARY UPPER LOW TO CONTRIBUTE TO GENERALLY SCT CONVECTION DRG THE PERIOD...WITH THE BULK OF THE ACTIVITY OVR THE WATERS DRG THE EARLY MORNING HOURS AND OVR THE LAND DRG THE DAYTIME HOURS. EXPECT THE LACK OF A QUASI-STATIONARY SYNOPTIC/MESOSCALE BNDRY TO PRECLUDE WIDESPREAD HEAVY RAIN. THUS WL NOT ISSUE AN FFA. EXPECT MAX TEMPS IN THE UPPER 80S/LOWER 90S FRI. EXPECT MAX HEAT INDEX VALUES TO REMAIN BELOW 105F FRI. && .LONG-TERM (SATURDAY THROUGH THURSDAY)...REMAIN FAIRLY CONFIDENT IN OVERALL WET PATTERN CONTINUING THROUGH NEXT WEEK...HOWEVER CONFIDENCE IS LOW REGARDING DETAILS OF WHICH DAYS WILL BE MORE OR LESS ACTIVE AS MODELS ARE NOT IN GOOD AGREEMENT REGARDING SUBTLE MOVEMENT IN WEAK UPPER TROUGH AND MOVEMENT OF MOISTURE. FIRST OFF...HAVE THROWN THE NAM SOLN OUT AS ITS DEPICTION OF A SHARP H85-H7 TROUGH ACROSS THE GULF WATERS W/ RIDGING AND STRONG DRYING BUILDING INTO THE COASTAL BEND FROM THE NNE IS A TOTAL OUTLIER. ON THE OTHER END OF THE SPECTRUM...THE ECMWF (00Z RUN) RETROGRADES A SHARPENING MID-UPR LVL TROUGH QUICKLY BACK INTO CEN TX OVER THE WEEKEND...OPENING THE DOOR FOR VERY DEEP TROPICAL MOISTURE TO CONTINUE TO MOVE INLAND ACROSS S TX (AS SEEN IN 80-90% 1000-500MB RH FIELDS). THE GFS (DETERMINISTIC AND ENSEMBLES) SHOW A WEAK AND MORE BROAD UPR TROUGH REMAINING QUASI-STATIONARY NEAR THE COAST OR JUST INLAND...W/ MOISTURE JUST SLIGHTLY DECREASING IN THE NEAR TERM THEN INCREASING SIGNIFICANTLY BY TUE WITH A TROPICAL WAVE (CURRENTLY AROUND 70W) MVG INTO S TX AND MEXICO. THE ECMWF ALSO SUPPORTS THE SECONDARY MOISTURE SURGE...BUT HAS BEEN A BIT FASTER W/ ITS ARRIVAL. WITH ALL THAT IN MIND...WILL LEAN TOWARD THE COMPROMISE GFS SOLN WHICH STILL SUGGESTS SCT DIURNAL POPS INLAND W/ ISOLD TO SCT MAINLY MORNING CONVECTION OVER THE WATERS. BEST CHC FOR RAIN WILL LIKELY BE THE COASTAL PLAINS AREAS BETWEEN HIGHWAY 77 AND HIGHWAY 16 UNLESS THE UPR RIDGE TO THE NW BUILDS IN ENOUGH TO PROVIDE MORE SUBSIDENCE/DRYING ACROSS INLAND COS. TOUGH TO GO MORE THAN SCT POPS NEXT WEEK GIVEN UNCERTAINTY W/ TIMING OF WEAK WAVE AND DEEP TROPICAL MOISTURE PLUME...BUT WILL AT LEAST SHOW HIGHER END SCT POPS TO INDICATE INCREASING RAIN CHCS. IF THE GFS PANS OUT POPS WILL END UP IN THE LIKELY CAT AT LEAST TUE AND WED W/ HEAVIER RAINFALL AND HIGHER RAIN CHCS INITIALLY SHIFTING TO THE COASTLINE EARLY DURING THE EVENT. CONVECTION WILL CONTINUE TO PROVIDE BELOW NORMAL TEMPS THROUGH THE PERIOD...ALTHOUGH TEMPS WILL WARM SOME FROM RECENT READINGS DURING THE MIDDLE PERIODS OF THE FORECAST. ALSO...SHOULD POINT OUT THAT ALTHOUGH SCT POPS ARE IN THE FORECAST DAILY...RAINFALL WILL GENERALLY LAST LESS THAN 2 HOURS AND TOTAL WASHOUTS ARE GENERALLY NOT EXPECTED. IF THE TROPICAL WAVE AROUND MID NEXT WEEK VERIFIES... THAT COULD CHANGE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 88 75 90 74 / 20 50 30 50 20 VICTORIA 73 90 73 91 73 / 20 40 30 40 10 LAREDO 76 94 76 95 77 / 40 40 40 40 20 ALICE 73 90 73 92 73 / 20 50 30 50 10 ROCKPORT 77 86 77 89 78 / 30 40 30 40 20 COTULLA 73 91 73 93 73 / 40 40 40 40 20 KINGSVILLE 73 89 73 91 73 / 20 50 30 50 10 NAVY CORPUS 77 86 77 89 78 / 30 40 30 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM MG/88...LONG TERM
Hazardous weather outlook, Jul 3, 4:48 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 448 AM CDT THU JUL 3 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-041000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 448 AM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE REGION TODAY. GENERAL RAINFALL AMOUNTS WILL BE BETWEEN A TENTH TO A QUARTER INCH WITH LOCALLY HIGHER PRECIPITATION AMOUNTS. SOME OF THE ISOLATED HIGHER RAINFALL AMOUNTS MAY RANGE BETWEEN ONE AND TWO INCHES WITH SOME OF THE STRONGER AND RAIN EFFICIENT STORMS. SHOWERS AND THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE AND WANE WITH THE LOSS OF DAYTIME HEATING THIS MID EVENING. ISOLATED TO SCATTERED SHOWERS ARE POSSIBLE PRIMARILY NEAR THE COAST AND OFFSHORE WATERS OF SOUTH TEXAS DURING THE PRE-DAWN HOURS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL ARE POSSIBLE OVER THE ENTIRE REGION FRIDAY AND SATURDAY. SOME LOCATIONS MAY RECEIVE TWO TO FOUR INCHES OF RAINFALL DURING THIS TWO DAY PERIOD. CHANCES OF PRECIPITATION WILL BE DIMINISHED SUNDAY WITH ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY ALONG AND EAST OF A LINE FROM GEORGE WEST TO ALICE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE OVER SOUTH TEXAS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAR/SCC
In the hours before
Special weather statement, Jul 3, 5:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 507 PM CDT THU JUL 3 2008 TXZ239-032300- WEBB- 507 PM CDT THU JUL 3 2008 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF LAREDO TO 8 MILES SOUTHEAST OF LAREDO...MOVING WEST AT 7 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. TE
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.